Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 24, NWS Baltimore/Washington

July 9, 2012Frederick County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 9, 2012, 2:48 AM EDT for Frederick County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 2:48 AM EDT (06:48 UTC)
Expired
Jul 9, 2012, 5:45 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Frederick County, MD

The radar

The Sterling radar (KLWX), 56 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:30 AM EDTFLASH FLOOD1 Wsw Walkersville, MDSEVERAL REPORTS OF HIGH WATER IN AND NEAR WALKERSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WGUS51 KLWX 090648
FFWLWX
MDC021-090945-
/O.NEW.KLWX.FF.W.0024.120709T0648Z-120709T0945Z/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 AM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...

* UNTIL 545 AM EDT

* AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
  ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
  PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2
  INCHES CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
  FREDERICK AND WALKERSVILLE.

FLASH FLOOD PRONE AREAS IMPACTED INCLUDE...
  DANCE HALL ROAD NEAR ADDISON RUN...
  GAS HOUSE PIKE NEAR LINGANORE CREEK...
  CRUM ROAD NEAR SILVER HILL CREEK...
  STAUFFER ROAD NEAR ISRAEL CREEK...
  WATER STREET ROAD NEAR ISRAEL CREEK...
  RETREAT ROAD NEAR GLADE CREEK...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ISRAEL 
CREEK...LINGANORE CREEK...BENS BRANCH...CARROLL CREEK...LITTLE 
TUSCARORA CREEK AND CLIFFORD HOLLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747

$$

KONARIK
3 follow-up statements
488 
WGUS71 KLWX 090748
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 AM EDT MON JUL 9 2012

MDC021-090945-
/O.CON.KLWX.FF.W.0024.000000T0000Z-120709T0945Z/
FREDERICK MD-
348 AM EDT MON JUL 9 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
CENTRAL FREDERICK COUNTY...

AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL RAINFALL
AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDERICK AND
WALKERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE
TO HIGHER GROUND.

&&

LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747

$$

KONARIK
954 
WGUS71 KLWX 090839
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 AM EDT MON JUL 9 2012

MDC021-090945-
/O.CON.KLWX.FF.W.0024.000000T0000Z-120709T0945Z/
FREDERICK MD-
439 AM EDT MON JUL 9 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
CENTRAL FREDERICK COUNTY...

AT 434 AM EDT...THE PUBLIC REPORTED FLASH FLOODING FROM VERY HEAVY 
RAIN IN AND NEAR WALKERSVILLE. RADAR ESTIMATES THAT UP TO 4 INCHES 
OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. 
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDERICK AND
WALKERSVILLE.

FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
  DANCE HALL ROAD NEAR ADDISON RUN...
  GAS HOUSE PIKE NEAR LINGANORE CREEK...
  CRUM ROAD NEAR SILVER HILL CREEK...
  STAUFFER ROAD NEAR ISRAEL CREEK...
  WATER STREET ROAD NEAR ISRAEL CREEK...
  RETREAT ROAD NEAR GLADE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747

$$

KONARIK
744 
WGUS71 KLWX 090950
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 AM EDT MON JUL 9 2012

MDC021-091000-
/O.EXP.KLWX.FF.W.0024.000000T0000Z-120709T0945Z/
FREDERICK MD-
550 AM EDT MON JUL 9 2012

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL FREDERICK
COUNTY...

RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747

$$

KONARIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:20 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jul 8, 9:20 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
920 PM EDT SUN JUL 8 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL NEAR THE NORTH CAROLINA BORDER
TONIGHT AND MONDAY...BRINGING UNSETTLED CONDITIONS TO THE MID
ATLANTIC REGION FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CDFNT ACRS SRN VA ATTM. THE AFTN TSTMS HV SETTLED S OF CWFA INVOF
THAT ZONE...XTNDG WWD INTO KY. HWVR...THERMAL/DEWPT GRADIENT
STILL ACROSS PA. THERE/S A RIBBON OF 70+ F DEWPTS ACRS CWFA...
MARKING A ZN OF ADDTL INSTBY. A NEW BATCH OF TSTMS DVLPD IN THE
PTMC HIGHLANDS IN RESPONSE TO THAT...AND HV MVD INTO NRN SHEN VLY.
HWVR...00Z LWX RAOB LRGLY CAPPED.

WHILE MOST OF THE AREA HAS BEEN WORKED OVER...AND A CAP IS IN
PLACE...THE THREAT OF FURTHER SVR WX IS SLIM BUT NOT ZERO. AFTER
COORD W/ SPC...HV CANCELLED SVR TSTM WATCH. HWVR AS CELL IN SWRN
FREDERICK CNTY VA HAS PROVED...THERE MAY STILL BE A STRAY TSTM
TNGT...AND AN ADDTL WRNG OR TWO PSBL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
CDFNT WL BE STALLED S OF CWFA TMRW. SINCE DRY AIR ADVECTION WL BE
MINIMAL...A WARM AND HUMID AIRMASS WL STILL BE LINGERING. GIVEN
THE INHERENT INSTBY AND THE PRESENCE OF A FOCUSING BNDRY...THE RISK
FOR TSTM DVLPMNT REMAINS. HV CHC-LKLY POPS IN GRIDS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.

LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.

SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL DROP TO THE SOUTH OF THE TERMINALS TONIGHT. A WAVE
OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT...POSSIBLY TRIGGERING
ANOTHER ROUND OF SHOWERS/T-STORMS OVERNIGHT. THE BEST CHANCE FOR
PRECIP WILL BE ACROSS KCHO. RECENT RAINFALL FROM AFTERNOON/EVENING
CONVECTION WILL PROVIDE ENOUGH LOW-LEVEL MOISTURE FOR PATCHY BR LATE
THIS EVENING/OVERNIGHT.

VFR CONDITIONS ARE EXPECTED MOST OF MONDAY. SCATTERED
SHOWERS/T-STORMS ARE LIKELY...ESPECIALLY DURING THE AFTERNOON. SOME
T-STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS KCHO.

THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

&&

.MARINE...
TSTMS HV PUSHED S OF THE WATERS. HWVR...SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY PUSHES
SOUTH OF THE CWFA.

&&

.CLIMATE...

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...HTS
SHORT TERM...HTS/WOODY!
LONG TERM...WOODY!/GMS
AVIATION...LASORSA
MARINE...HTS/GMS
Hazardous weather outlook, Jul 8, 8:56 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT SUN JUL 8 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
856 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS LOWER SOUTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD
ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
856 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD
ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jul 9, 12:29 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1229 AM EDT MON JUL 9 2012

VAZ027>030-WVZ055-090500-
SHENANDOAH VA-WARREN VA-PAGE VA-HARDY WV-FREDERICK VA-
1229 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...PAGE...HARDY
AND FREDERICK COUNTIES...

AT 1229 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MAURERTOWN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE STRASBURG.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.

&&

LAT...LON 3904 7815 3865 7838 3888 7865 3905 7856
TIME...MOT...LOC 0429Z 295DEG 14KT 3893 7850

KONARIK
Special weather statement, Jul 9, 12:32 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1232 AM EDT MON JUL 9 2012

WVZ055-502-090500-
HARDY WV-EASTERN GRANT WV-
1232 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORM TO AFFECT HARDY AND EASTERN GRANT COUNTIES...

AT 1233 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
PETERSBURG...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MOOREFIELD AND MATHIAS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.

&&

LAT...LON 3915 7875 3884 7882 3889 7918 3908 7919
TIME...MOT...LOC 0433Z 269DEG 17KT 3898 7905

KONARIK
Local storm report, Jul 9, 12:49 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1249 AM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     MARINE TSTM WIND 13 SE FISHING CREEK     38.22N  76.04W
07/08/2012  M62 MPH          ANZ543             MD   BUOY

            BISHOP HEAD BUOY

&&

CORRECTED EVENT

EVENT NUMBER LWX1200872

JRK
Special weather statement, Jul 9, 1:27 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
127 AM EDT MON JUL 9 2012

VAZ052-055-502-090600-
SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
STAFFORD VA-
127 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND STAFFORD COUNTIES...

AT 127 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MIDLAND...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE BRISTERSBURG...SOMERVILLE...HEFLIN...
SHILOH...RUBY AND ROSEVILLE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3864 7734 3835 7752 3864 7784 3874 7777
TIME...MOT...LOC 0527Z 299DEG 18KT 3861 7769

KONARIK
Special weather statement, Jul 9, 2:22 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 AM EDT MON JUL 9 2012

MDZ004-090715-
FREDERICK MD-
222 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK COUNTY...

AT 221 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLOOMFIELD...
MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE WALKERSVILLE AND NEW MARKET.

VERY HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW
ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS AND RISES ON CREEKS
AND STREAMS. UP TO 2 INCHES OF RAINFALL MAY FALL IN A SHORT PERIOD
OF TIME.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3956 7721 3935 7718 3939 7752 3957 7752
TIME...MOT...LOC 0621Z 270DEG 7KT 3948 7740

KONARIK
Special weather statement, Jul 9, 2:34 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 AM EDT MON JUL 9 2012

VAZ503-504-WVZ505-506-090700-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
234 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...

AT 234 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HIGHTOWN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE HIGHTOWN...NEW HAMPDEN...BLUE GRASS...
MONTEREY...POSSUM TROT...HARPER...DOE HILL...SIRONS MILL...PALO ALTO
AND MOYERS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3843 7970 3845 7969 3849 7970 3852 7967
      3856 7968 3863 7925 3823 7945 3840 7972
TIME...MOT...LOC 0634Z 279DEG 25KT 3849 7966

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:48 PM EDTSevere Thunderstorm WarningLWXPrince George's31 min
Jul 9, 2:22 AM EDTSpecial Weather StatementLWXFrederick53 min
Jul 9, 2:57 AM EDTSpecial Weather StatementLWXHoward33 min
Jul 9, 3:32 AM EDTSpecial Weather StatementLWXMontgomery28 min

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.